Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



The cell-like mapping problem

Authors: George Kozlowski and John J. Walsh
Journal: Bull. Amer. Math. Soc. 2 (1980), 315-316
MSC (1970): Primary 54F45, 57A10; Secondary 54C55, 54A35
MathSciNet review: 555270
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [Ar] S. Armentrout, Monotone decompositions of E3, Topology Seminar Wisconsin 1965, Ann. of Math. Studies, vol. 60, Princeton Univ. Press, Princeton, N. J.
  • R. H. Bing, Decompositions of 𝐸³, Topology of 3-manifolds and related topics (Proc. The Univ. of Georgia Institute, 1961) Prentice-Hall. Englewood Cliffs, N.J., 1962, pp. 5–21. MR 0141088
  • Karol Borsuk, Theory of retracts, Monografie Matematyczne, Tom 44, Państwowe Wydawnictwo Naukowe, Warsaw, 1967. MR 0216473
  • H. G. Bothe, Eine Einbettung 𝑚-dimensionaler Mengen in einen (𝑚+1)-dimensionalen absoluten Retrakt, Fund. Math. 52 (1963), 209–224 (German). MR 0151972
  • Eldon Dyer, Certain transformations which lower dimension, Ann. of Math. (2) 63 (1956), 15–19. MR 0077117
  • [Ed-1] R. D. Edwards, A theorem and a question related to cohomological dimension and cell-like maps, Notices Amer. Math. Soc. 25 (1978).
  • [Ed-2] R. D. Edwards, Approximating certain cell-like maps by homeomorphisms (preprint).
  • Witold Hurewicz and Henry Wallman, Dimension Theory, Princeton Mathematical Series, v. 4, Princeton University Press, Princeton, N. J., 1941. MR 0006493
  • [Koz-1] G. Kozlowski, Mapping theorems for homotopy, Ph.D. Thesis, University of Michigan, Ann Arbor, 1968.
  • [Koz-2] G. Kozlowski, Images of ANR's, Trans. Amer. Math. Soc. (to appear).
  • Richard M. Schori, The cell-like mapping problem and hereditarily infinite-dimensional compacta, Proceedings of the International Conference on Geometric Topology (Warsaw, 1978) PWN, Warsaw, 1980, pp. 381–387. MR 656776
  • K. Sieklucki, A generalization of a theorem of K. Borsuk concerning the dimension of 𝐴𝑁𝑅-sets, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 10 (1962), 433–436. MR 0198430
  • Stephen Smale, A Vietoris mapping theorem for homotopy, Proc. Amer. Math. Soc. 8 (1957), 604–610. MR 0087106, 10.1090/S0002-9939-1957-0087106-9

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 54F45, 57A10, 54C55, 54A35

Retrieve articles in all journals with MSC (1970): 54F45, 57A10, 54C55, 54A35

Additional Information